MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX ST MESH; SURGICAL MESH
Catalog Number 1201015
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Adhesion(s) (1695); Drug Resistant Bacterial Infection (4553)
Date of Event 11/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This mdr represents the phasix st (device 2).An additional supplemental emdr was submitted to represent the ventralex st (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: on (b)(6) 2018 - patient was diagnosed with umbilical hernia thereby underwent open repair with implant of ventralex st (device 1).Per op notes, ¿the hernia sac was identified and dissected free.The hernia sac was excised.A ventralex st (device 1) was placed and sutured circumferentially.¿ on (b)(6) 2018 - patient was diagnosed with abdominal wall abscess, seroma and hematoma thereby underwent open repair.Per op notes, ¿the incision was opened.A cavity above the prior mesh was noted.It contained seroma and old hematoma were evacuated.¿ on (b)(6) 2018 - patient was diagnosed with recurrent incarcerated incisional hernia with infected mesh, abscess and abdominal pain thereby underwent open repair with excision of ventralex st (device 1) and implant of phasix st (device 2).Per op notes, ¿abscess was encountered and drained.The prior mesh (device 1) was noted.The omentum adherent to mesh was excised.The infected omentum excised.All the abscess cavity was drained.The infected prior mesh (device 1) was excised completely.The hernia defect was noted and reduced.A phasix st (device 2) was placed and sutured.¿ on (b)(6) 2018 - patient was diagnosed with chronically infected mrsa wound infection involving mesh thereby underwent open repair with excision of phasix st (device 2) and implant of biological mesh.Per op notes, ¿a large amount of purulent fluid associated with mesh (device 2) was drained.The total infected wound was excised.Adhesions were lysed.The infected mesh (device 2) was excised completely.Flaps were raised bilaterally.A biological mesh was placed and sutured.¿.

Brand Name
PHASIX ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24505050
Report Number1213643-2026-00285
Device Sequence Number9943022
Product Code OWT
UDI-Device Identifier00801741095344
UDI-Public(01)00801741095344(17)200228(10)HUCN0728
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K143380
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2020
Device Catalogue Number1201015
Device Lot NumberHUCN0728
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2026
Initial Report FDA Received Date03/04/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/15/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR
Patient SexMale